Hail, Kaufman
- When
- July 25, 4:10 PM CST
- Where
- Kaufman County, Crandall
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.630, -96.450
Penny size hail was reported in Crandall.
A tropical upper level low pressure system moved slowly across north Texas on July 25th and 26th. This system caused numerous showers and thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A tropical upper level low pressure system moved slowly across north Texas on July 25th and 26th. This system caused numerous showers and thunderstorms to develop. A few of these storms became severe with damaging wind gusts and hail up to the size of quarters.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 25, 2:07 PM CST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 307 PM CDT SUN JUL 25 2010 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE EVENING HOURS AS UPPER LEVEL LOW PRESSURE MEANDERS ACROSS THE REGION. THE MOST FAVORED AREA FOR SHOWERS AND STORMS WILL BE IN THE SOUTHERN ZONES WHERE LIFT AND MOISTURE WILL BE MAXIMIZED. STORMS SHOULD REMAIN ELEVATED AND MAINLY BELOW SEVERE LIMITS. HOWEVER...SOME STRONG TO BRIEFLY SEVERE DOWNBURST WINDS ARE POSSIBLE WITH ANY STORMS DUE TO A DRY LAYER BELOW ABOUT 13K FT. RAIN AND THUNDERSTORM CHANCES WILL DECREASE SOME AFTER SUNSET BUT WITH THE WEAK LIFT OVER THE AREA AND INCREASING LOW LEVEL MOISTURE SOME SHOWERS AND STORMS COULD LINGER AFTER DARK. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE FIRST HALF OF THE WEEK AS THE UPPER LOW DRIFTS SLOWLY WEST AND MOISTURE INCREASES ACROSS THE REGION. RAIN CHANCES SHOULD DECREASE THE SECOND HALF OF THE WEEK THROUGH THE WEEKEND AS UPPER LEVEL HIGH PRESSURES BUILDS IN FROM THE EAST AND LARGE SCALE SUBSIDENCE INCREASES. TEMPERATURES MOST OF THE WEEK WILL BE SEASONALLY WARM WITH HIGHS GENERALLY IN THE 90S AND LOWS IN THE 70S. TEMPERATURES WILL WARM SLIGHTLY BY THE END OF THE WEEK THROUGH THE WEEKEND WITH AFTERNOON HIGHS NEAR THE CENTURY MARK IN MANY LOCATIONS. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 94 76 96 78 / 30 30 30 30 20 WACO, TX 73 95 74 94 78 / 40 30 30 40 20 PARIS, TX 76 94 74 93 75 / 30 40 20 20 20 DENTON, TX 72 94 73 96 76 / 30 30 30 20 20 MCKINNEY, TX 72 94 73 94 76 / 30 30 30 30 20 DALLAS, TX 78 94 76 95 80 / 30 30 30 30 20 TERRELL, TX 75 93 75 94 76 / 30 30 30 30 20 CORSICANA, TX 75 94 75 93 75 / 30 40 30 40 20 TEMPLE, TX 72 95 73 92 75 / 40 30 30 40 30 MINERAL WELLS, TX 70 94 71 93 74 / 30 30 30 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/79
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 309 PM CDT SUN JUL 25 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 309 PM CDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH EARLY EVENING OR NIGHTFALL. DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS MONDAY THROUGH THURSDAY WITH THE BEST CHANCES BEING SOUTH OF I-20. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING...GENERALLY SOUTH AND WEST OF A GRAHAM...CLEBURNE...CAMERON LINE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 242 PM CDT SUN JUL 25 2010 TXZ133-252015- JOHNSON TX- 242 PM CDT SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL JOHNSON COUNTY AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTH OF KEENE...MOVING WEST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CLEBURNE. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3222 9743 3236 9748 3237 9728 3225 9725 TIME...MOT...LOC 1942Z 087DEG 3KT 3230 9731
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT SUN JUL 25 2010
TXZ132-133-144-252200-
JOHNSON TX-SOMERVELL TX-BOSQUE TX-
425 PM CDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL BOSQUE COUNTY
SOUTHWESTERN JOHNSON COUNTY
EASTERN SOMERVELL COUNTY
AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF CLEBURNE...MOVING WEST-NORTHWEST AT
10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLEBURNE STATE PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3232 9770 3232 9762 3226 9741 3199 9757
3216 9773
TIME...MOT...LOC 2125Z 112DEG 10KT 3221 9755SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
432 PM CDT SUN JUL 25 2010
TXZ142-252200-
MILLS TX-
432 PM CDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MILLS COUNTY
AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM JUST SOUTH OF CENTER CITY...MOVING WEST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GOLDTHWAITE.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3159 9860 3147 9831 3136 9835 3135 9837
3135 9866 3137 9867
TIME...MOT...LOC 2132Z 102DEG 12KT 3142 9840SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 500 PM CDT SUN JUL 25 2010 TXZ119-121-252230- DALLAS TX-KAUFMAN TX- 500 PM CDT SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN DALLAS COUNTY WEST CENTRAL KAUFMAN COUNTY AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF KAUFMAN...MOVING WEST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BALCH SPRINGS...COMBINE... CRANDALL...KAUFMAN AND SEAGOVILLE. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3252 9631 3256 9667 3274 9667 3270 9629 TIME...MOT...LOC 2200Z 095DEG 16KT 3262 9641
The Dallas/Ft Worth radar (KFWS), 80 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
4 thunderstorm wind, 3 hail. Local standard time, as filed.
Penny size hail was reported in Crandall.
The automated surface observation system at the Waco Airport reported a 77 MPH wind. There were multiple trees down around the airport and near China Springs. Power outages were reported near the airport.
Quarter size hail fell just east of Forney.
Downburst winds caused damage to barns and several homes in the city of Forney.
An eighteen-wheeler tractor trailer was blown off Interstate 30 near Campbell.
A large tree was blown down into a power line in the town of Petty.
Nickel to quarter size hail fell north of Bridgeport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250252, 250253, 250254, 250255, 250257, 250258, 250256.